Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 15, 1999, 8:54 PM EDT for Bertie County, Hertford County, Northampton County, North Carolina; Southampton County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1999, 8:54 PM EDT (00:54 UTC)
- Expired
- Sep 16, 1999, 2:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Bertie County, NC, Hertford County, NC, Northampton County, NC, Southampton County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 160058 FFWAKQ NCC015-073-091-131-VAC093-175-550-620-710-740-800-160645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 854 PM EDT WED SEP 15 1999 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR THE CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA THE CITY OF FRANKLIN IN SOUTHEASTERN VIRGINIA ISLE OF WIGHT COUNTY IN SOUTHEASTERN VIRGINIA THE CITY OF NORFOLK IN SOUTHEASTERN VIRGINIA THE CITY OF PORTSMOUTH IN SOUTHEASTERN VIRGINIA SOUTHAMPTON COUNTY IN SOUTHEASTERN VIRGINIA THE CITY OF SUFFOLK IN SOUTHEASTERN VIRGINIA BERTIE COUNTY IN NORTHEASTERN NORTH CAROLINA GATES COUNTY IN NORTHEASTERN NORTH CAROLINA HERTFORD COUNTY IN NORTHEASTERN NORTH CAROLINA NORTHAMPTON COUNTY IN NORTHEASTERN NORTH CAROLINA * UNTIL 245 AM EDT * AT 840 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN OVER EASTERN NORTH CAROLINA AND SOUTHEASTERN VIRGINIA...ASSOCIATED WITH THE OUTER EDGE OF HURRICANE FLOYD. SPOTTER REPORTS OF OVER 3 INCHES OF RAIN SINCE THIS AFTERNOON HAVE BEEN RECEIVED. RADAR ESTIMATES NEARLY 6 INCHES OF RAIN HAS FALLEN OVER PARTS OF NORTHEASTERN NORTH CAROLINA AND SOUTHEASTERN VIRGINIA INCLUDING HAMPTON ROADS. NUMEROUS SECONDARY ROADS ARE BECOMING FLOODED IN THE WARNED AREA... AND WITH ADDITIONAL RAIN THROUGH TONIGHT...SIGNIFICANT FLOODING OF MAIN ROADS IS POSSIBLE. SMALL CREEKS AND RIVERS WILL LIKELY RISE RAPIDLY...AND MAIN STEM RIVERS MAY BE AFFECTED BY MORNING. HURRICANE FLOYD CONTINUES TO MOVE NORTH... AND MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE EARLY MORNING HOURS. IF YOU ARE IN THESE AREAS... MOVE TO HIGHER GROUND. DO NOT DRIVE THROUGH WATER COVERING THE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WATER DEPTH OF FOOT OR LESS CAN QUICKLY BECOME A RAGING TORRENT...CAPABLE OF SWEEPING VEHICLES OFF THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. NS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 10:55 AM EDT, 9 hours 59 minutes earlier.
Area forecast discussion, Sep 15, 10:55 AM EDT, 9 hours 59 minutes before
WAKEFIELD AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 AM EDT WED SEP 15 1999
DSCN: RAIN BANDS CONTG TO PUSH NWD INTO CWA...LOOKING AT OCNL RAIN
WITH A FEW TSTMS ACRS FA. TOR WATCH TIL 10 PM NERN NC...FEW CELLS
ALREADY SHOWING SOME WEAK ROTATION. WL LUK CLOSER AT ZFP NXT PCKG
WITH SLOLY EVLOVING TRACK OF FLOYD.
.AKQ...HURRICANE WARNING FOR ATLC CSTL WTRS CURRITUCK BCH LGT TO
NC/VA BRDR...INCLDG SNDS.
HURRICANE WATCH FOR ATLC CSTL WATERS CHINCOTEAGUE VA TO CAPE
CHARLES LIGHT AND CHES BAY S OF SMITH POINT.
...TROPICAL STORM WATCH FOR ATLC CSTL WATERS FENWICK TO
CHINCOTEAGUE
...HIGH WIND WATCH/FLOOD WATCH ELSEWHERE.
...HEAVY SURF ADVSY/SCA FENWICK ISL TO CHINCOTEAGUE VA.
...TORNADO WATCH TIL 10 PM NERN NC.
HESSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:54 PM EDT | Flash Flood Warning | AKQ | Gates | 6 hr |
| Sep 15, 11:17 PM EDT | Tornado Warning | AKQ | Gates, Pasquotank, Perquimans | 18 min |
| Sep 16, 12:11 AM EDT | Tornado Warning | AKQ | Camden, Currituck | 34 min |
| Sep 16, 3:26 AM EDT | Flash Flood Warning | AKQ | Hertford, Northampton | 2 hr |
| Sep 16, 3:26 AM EDT | Flash Flood Warning | AKQ | Bertie | 2 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Northampton | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Bertie, Hertford | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Gates | 5 hr |
| Sep 16, 8:57 AM EDT | Flash Flood Warning | AKQ | Chowan, Pasquotank, Perquimans | 2 hr |
| Sep 16, 8:57 AM EDT | Flash Flood Warning | AKQ | Camden | 2 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Camden | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Chowan, Gates, Hertford, Pasquotank, Perquimans | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Bertie, Northampton | 6 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Camden, Gates | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Bertie | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Chowan, Perquimans | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Bladen | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Pasquotank | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Currituck | 3 hr |
| Sep 15, 8:54 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 6 hr |
| Sep 15, 8:54 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, City of Franklin | 6 hr |
| Sep 15, 10:14 PM EDT | Flash Flood Warning | AKQ | York, City of Hampton, City of Poquoson | 5 hr |
| Sep 15, 10:14 PM EDT | Flash Flood Warning | AKQ | James City, City of Newport News | 5 hr |
| Sep 15, 10:14 PM EDT | Flash Flood Warning | AKQ | City of Williamsburg | 5 hr |
| Sep 15, 10:14 PM EDT | Flash Flood Warning | AKQ | Gloucester, Mathews | 5 hr |
| Sep 15, 10:14 PM EDT | Flash Flood Warning | AKQ | Surry | 5 hr |
| Sep 16, 12:07 AM EDT | Flash Flood Warning | AKQ | Prince George, City of Hopewell | 3 hr |
| Sep 16, 12:07 AM EDT | Flash Flood Warning | AKQ | Greensville, Sussex | 3 hr |
| Sep 16, 12:07 AM EDT | Flash Flood Warning | AKQ | City of Petersburg | 3 hr |
| Sep 16, 12:07 AM EDT | Flash Flood Warning | AKQ | City of Emporia | 3 hr |
| Sep 16, 12:07 AM EDT | Flash Flood Warning | AKQ | Charles City | 3 hr |
| Sep 16, 1:37 AM EDT | Tornado Warning | AKQ | Isle of Wight, Surry | 33 min |
| Sep 16, 2:22 AM EDT | Flash Flood Warning | AKQ | Gloucester, King and Queen, King William, Middlesex, New Kent | 118 min |
| Sep 16, 2:22 AM EDT | Flash Flood Warning | AKQ | Mathews | 118 min |
| Sep 16, 2:22 AM EDT | Flash Flood Warning | AKQ | Lancaster | 118 min |
| Sep 16, 3:26 AM EDT | Flash Flood Warning | AKQ | Prince George | 2 hr |
| Sep 16, 3:26 AM EDT | Flash Flood Warning | AKQ | City of Emporia | 2 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | James City, York, City of Williamsburg | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | City of Hampton, City of Newport News, City of Poquoson | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Prince George, City of Colonial Heights, City of Petersburg | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Caroline, Hanover, Henrico, King William, New Kent | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Essex, Gloucester, King and Queen, Middlesex | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | City of Richmond | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | City of Hopewell | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Charles City, Isle of Wight, Surry | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Lunenburg, Mecklenburg | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | City of Franklin | 5 hr |
| Sep 16, 5:34 AM EDT | Flash Flood Warning | AKQ | Mathews | 5 hr |
| Sep 16, 10:10 AM EDT | Tornado Warning | AKQ | City of Chesapeake | 30 min |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Greensville, City of Emporia | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield, Henrico, James City, New Kent, Prince George and 1 more | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Gloucester, Mathews | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | City of Colonial Heights, City of Petersburg | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | York, City of Williamsburg | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, City of Franklin | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | City of Richmond | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Caroline, Hanover, King William | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | City of Hampton, City of Newport News, City of Poquoson | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Dinwiddie, Lunenburg, Nottoway | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | City of Hopewell | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Sussex | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Essex, Lancaster, Northumberland, Richmond, Westmoreland | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | King and Queen, Middlesex | 6 hr |
| Sep 16, 10:53 AM EDT | Flash Flood Warning | AKQ | Mecklenburg | 6 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | Gloucester, Mathews | 3 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | Accomack | 3 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | James City, York, City of Hampton, City of Newport News, City of Poquoson, City of Williamsburg | 3 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 3 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | Essex, King and Queen, Middlesex | 3 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | Northampton | 3 hr |
| Sep 16, 4:55 PM EDT | Flash Flood Warning | AKQ | King William, New Kent | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | City of Norfolk, City of Virginia Beach | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Sep 16, 5:06 PM EDT | Flash Flood Warning | AKQ | James City, King and Queen | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Flash Flood Warnings in Virginia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.